Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 195, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 25, 2021, 12:05 AM CDT for Dunklin County, Pemiscot County, Missouri; Clay County, Greene County, Arkansas; Lake County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 12:05 AM CDT (05:05 UTC)
- Expired
- Oct 25, 2021, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 10:34 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
The text
As transmitted.
648
WUUS54 KMEG 250505
SVRMEG
ARC021-055-MOC069-155-TNC095-250545-
/O.NEW.KMEG.SV.W.0195.211025T0505Z-211025T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1205 AM CDT Mon Oct 25 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
Western Lake County in western Tennessee...
* Until 1245 AM CDT.
* At 1205 AM CDT, severe thunderstorms were located along a line
extending from near Qulin to near Corning to near Biggers, moving
east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kennett, Caruthersville, Malden, Piggott, Corning, Portageville,
Hayti, Campbell, Rector, Senath, Marmaduke, Chalk Bluff Natural
Area, Holcomb, Hayti Heights, Lafe, Wardell, Knobel, St. Francis,
Pollard and Greenway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for eastern
Arkansas...southeastern Missouri...and western Tennessee.
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Memphis.
A Tornado Watch remains in effect until 400 AM CDT for eastern
Arkansas...southeastern Missouri...and western Tennessee.
&&
LAT...LON 3663 8996 3639 8997 3639 8975 3643 8973
3641 8959 3646 8953 3650 8954 3650 8949
3649 8949 3640 8959 3637 8957 3619 8967
3611 8991 3617 9081 3629 9080 3628 9075
3633 9075 3650 9046 3650 9022 3663 9015
TIME...MOT...LOC 0505Z 261DEG 65KT 3660 9032 3642 9051 3631 9087
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
397
WWUS54 KMEG 250538
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1238 AM CDT Mon Oct 25 2021
ARC021-055-MOC069-155-TNC095-250545-
/O.CON.KMEG.SV.W.0195.000000T0000Z-211025T0545Z/
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-Lake TN-
1238 AM CDT Mon Oct 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN GREENE...EASTERN CLAY...PEMISCOT...NORTHEASTERN
DUNKLIN AND WESTERN LAKE COUNTIES...
At 1237 AM CDT, severe thunderstorms were located along a line
extending from near Matthews to near Risco to near Piggott, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kennett, Caruthersville, Malden, Piggott, Portageville, Hayti,
Campbell, Rector, Chalk Bluff Natural Area, Holcomb, Hayti Heights,
Wardell, St. Francis, Pollard, Greenway, McDougal, Bolton, Deering,
Saint Francis and Crockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for eastern
Arkansas...southeastern Missouri...and western Tennessee.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
&&
LAT...LON 3663 8996 3639 8997 3639 8975 3643 8973
3641 8959 3646 8953 3650 8954 3650 8949
3649 8949 3640 8959 3637 8957 3619 8967
3611 8991 3621 9041 3631 9054 3638 9057
3643 9043 3650 9022
TIME...MOT...LOC 0537Z 261DEG 65KT 3669 8961 3651 8980 3640 9016
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 11:39 PM CDT, 26 minutes earlier.
Area forecast discussion, Oct 24, 11:39 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1139 PM CDT Sun Oct 24 2021 .UPDATE... See 06Z aviation discussion below. && .PREV UPDATE.../issued 857 PM CDT Sun Oct 24 2021/ Clouds are beginning to increase across western sections of the Mid-South this evening with mostly clear skies across the remainder of the region. Temperatures remain on the warm side for late October with reading in the mid 60s to mid 70s. Showers and thunderstorms remain to the west and north of the Mid-South with the majority of the severe storms in Missouri. The potential for severe thunderstorms remains across the region with the timing for possible severe weather across the western edge of the region starting around 11 PM this evening. Will update forecast to remove evening wording. .DISCUSSION... /issued 315 PM CDT Sun Oct 24 2021/ Surface analysis late this afternoon places a surface low near Kansas City with a warm front extending from the low north of I-70 into East Central Missouri and into Central Illinois. A trailing cold front extends from the low into Eastern Oklahoma and into the Texas Panhandle and a surface ridge of high pressure over the Mid-Atlantic States. Southerly winds on the back side of high pressure is advecting moisture up from the Gulf of Mexico. As of 2 PM CDT, temperatures across the Mid-South are in the 80s across most locations. Short term models including Convective Allowing Model solutions (CAMs) indicate the aforementioned cold front will begin to move east into the Middle Mississippi and Lower Mississippi Valleys tonight into Monday morning. Showers and thunderstorms are expected to gradually develop over Eastern Oklahoma/Western Arkansas by early evening then spread east into the Mid-South later tonight into early Monday morning. These showers and thunderstorms may arrive perhaps as early as 10-11 PM then spread east/southeast through the Mid-South into the remainder of the night. The thunderstorms may start out as supercells initially well upstream of the area and gradually form into a quasi-linear convective system (QLCS) as overall instability begins to wane as the night progresses. The primary severe weather threat is expected to be damaging winds across the area with secondary threats of large hail, damaging winds, localized flash flooding from heavy rainfall, and a potential for a few tornadoes embedded within bowing segments especially west of the Mississippi River. At this time it appears the severe weather threat should subside towards sunrise as the better upper level support begins to move away from the region and available instability becomes less than ideal. Conditions are expected to quickly improve once the line of showers and thunderstorms move through the area with some lingering shower and thunderstorm chances across portions of North Mississippi into mid/late Monday morning. Surface and upper level ridging will build into the Mid-South through Tuesday with highs in the 60s/70s and lows Monday night in the 40s. Long term models indicate an upper level low may develop at the base of an upper level trough axis and rotate through the region for mid to late week bringing yet additional chances for showers and perhaps a thunderstorm or two. High pressure and mainly rain free weather is anticipated to return by next weekend. CJC && .AVIATION... 06Z TAFs Windy conditions are expected for most of the upcoming TAF cycle. Initially, winds will be from the south/southwest holding steady between 10-15 kt, but a cold front will result in a shift to the northwest overnight through mid Monday morning. FROPA timing looks to be between 06-08Z for JBR, 07-10Z for MEM and MKL, and weakening by the time it reaches TUP around 11Z. Gusts will generally stay between 20-25 kt, but pre-frontal showers and thunderstorms may promote gusts up to 30kt at all sites except TUP. As the front passes, temporary MVFR/IFR CIGs and VSBYs are possible at all sites. Low clouds accompanying the front at TUP will persist through the late morning. Conditions should briefly improve to VFR post-FROPA at each site, but widespread MVFR CIGs move back in by Monday afternoon and persist through the evening. Extended MEM TAF suggests IFR CIGs returning in the early Tuesday morning hours as well. CAD && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 24, 2:10 PM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 210 PM CDT Sun Oct 24 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 210 PM CDT Sun Oct 24 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Strong to severe thunderstorms are possible across the Mid-South late tonight into early Monday morning. The greatest threat for severe thunderstorms will be mainly along and northwest of I-40. Damaging winds will be the primary severe weather threat with a secondary threat for large hail, a few tornadoes, and localized flash flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 24, 11:44 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
1144 PM CDT Sun Oct 24 2021
ARZ009-250515-
Clay AR-
1144 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northwestern Clay
County through 1215 AM CDT...
At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm over
Success, or 8 miles northwest of Corning, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corning, Knobel, Success, Datto, Heelstring, Twin Oaks and Palatka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 AM CDT for eastern
Arkansas.
&&
LAT...LON 3650 9038 3630 9062 3637 9075 3641 9075
3641 9077 3642 9077 3642 9076 3643 9078
3643 9077 3644 9078 3649 9077 3649 9078
3650 9078
TIME...MOT...LOC 0444Z 296DEG 24KT 3648 9072
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 12:48 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 42 min |
| Oct 25, 1:18 AM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 2 hr |
| Oct 24, 11:44 PM CDT | Special Weather Statement | MEG | Clay | 31 min |
| Oct 25, 1:30 AM CDT | Special Weather Statement | MEG | Lake, Obion | 30 min |
| Oct 25, 1:59 AM CDT | Special Weather Statement | MEG | Weakley | 46 min |
| Oct 25, 2:24 AM CDT | Special Weather Statement | MEG | Henry | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.